Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Had injection to numb area for molar extraction. What causes sudden mouth drooping?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1010 Questions
one month ago i had a molar extracted. 2 painful injections to numb the area. now i notice that side of my mouth is drooping making me look very aged suddenly. please help. by the way.. i had a bad sore in that corner of my mouth for one week after the procedure.
Posted Fri, 13 Dec 2013 in General Health
Answered by Dr. Anshumala Singh 1 hour later
Brief Answer: Indicates facial nerve damage. Detailed Answer: Hello and welcome. Thanks for sharing your concern. Drooping occurs due to damage to facial nerve. You might also experience altered taste,facial pull towards one side,Aged appearance etc. Please do not worry, It is seen in some of the cases of molar extraction but it is a temporary state and patient recovers within two to three weeks, as the nerve regenerates. Therefore please note it could be a transient state and the damaged nerve might recover soon depending upon its severity. Severity of damage can be checked by an MRI test. Keeping the time duration in view I would suggest you to meet your dentist soon so that clinical evaluation can be done. Depending upon its severity (if required) a steroid and antiviral drug could be administered. Please let me know for any further doubts. Thanks. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor